My son does not take Abilify, but I do.
Abilify will either a) cause drowsiness or b) cause a bit of hyperness as a reaction in 'some' people as a side effect. That is in 'certain' indviduals. As for me, I am one of the people it has caused drowsiness. So, I take it 3 times a day verses the normal morning dosage, where if I do, it makes me sleep all day long.
If he begins to show signs of sleepiness or hyperactivity, you need to contact the pdoc. Then they will be able to a) adjust the medicine and b) tell you when to give him the medicine at a different time during the day or evening, etc. Abilify is a potent medicine and works very well for many people, including children. I too, have read where it works for children as well on other forums.
Hang in there with everything. It is not an easy thing what you are going through. I remember the struggles we went through a year ago. We too, were in the same exact boat you are in right now. Does Tyler have an understanding teacher? Last year, our son had a wonderful teacher while he went through the med changes. She was very patient and forgiving. Some teachers aren't as patient or caring. I hope his is as it makes a huge difference all around for him and you as well.